MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD
Catalog Number 813421100
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of one donor sample with ih-card ahg anti-igg and ih-cell i-ii-iii.The customer performed the test manually.He stated that the specificity of the missed antibody was anti-fyb.The antibody was detected in the solid phase method and the gel method of a competitor.The customer did not return the complaint sample ih-card ahg anti-igg for investigational testing and our quality control laboratory is still waiting for the patient sample that caused the false negative test result.In the meantime our quality control laboratory manually tested their retention sample of ih-card ahg anti-igg and ih-cell i-ii-iii with donor samples and known antibodies, e.G.Anti-fyb, anti-fya and ant-e.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of one donor sample with ih-card ahg anti-igg and ih-cell i-ii-iii.The customer performed the test manually.He stated that the specificity of the missed antibody was anti-fyb.The antibody was detected in the solid phase method and the gel method of a competitor.The customer did not return the complaint sample ih-card ahg anti-igg for investigational testing.Our qc laboratory manually tested their retention sample of the supposedly defective product ih-card ahg anti-igg using the ih-cell i-ii-iii lot 8027011, as used at the customer site.The testing was performed with ih-incubator l as well as ih-centrifuge l.The following samples were used for the antibody screening test: 3 donor samples expected to be negative.3 known anti-fya (polyclonal).1 known anti-e (polyclonal).1 known anti-fyb (polyclonal).All negative samples used reacted clearly negative.The reactions with the known antibodies were specific.Both fyb-antigen positive test cells reacted with a reaction strength of 3+.The customer states that both homozygous fyb-antigen positive test cells reacted negative and the compared test cells from ortho reacted only with one of two fyb-antigen positive test cells.Testing by quality control laboratory confirmed the allegedly defective lot of ih-card ahg anti-igg lot 8012210 functions correctly.Furthermore, the retention sample of the reagent red blood cells ih-cell i-ii-iii lot 8027011, as used by customer, also reacted clearly positive with known antibodies.The results of the customer could not be confirmed.We did neither receive any further information about the performed test at the customer's site nor about the reaction strength, which was yielded using the ortho test.Therefore, the non-reaction with ih-cell i-ii-iii could maybe be explained due to the presence of an anti-fyb of low concentration.We would like to point out that no single serological antibody screening technique can provide the optimum reactions conditions for all red cell specificities.As no material was submitted, the cause of missed antibody detection at the customer's site remains unknown.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG
Common Device Name
IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key10487681
Report Number9610824-2020-00063
Device Sequence Number19596852
Product Code QHS
UDI-Device Identifier07611969952168
UDI-Public(01)07611969952168(17)210710(19)8012210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Catalogue Number813421100
Device Lot Number8012210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CELL I-II-III, LOT 8027011; IH-CELL I-II-III, LOT 8027011